Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Sir/Mam 86 year old wife in final stages of AHD.

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 2004
Answered : 2885 Questions
Question
Sir/Mam

86 year old wife in final stages of AHD. Started on 1000mg keppra daily 1 week ago to prevent seizures. Has developed noticeably colder hand condition. Condition returns to normal with rubbing and motion. Is this a common condition with Keppra ? Any recommended actions to reduce or eliminate?

Thanks
Fri, 9 Feb 2018 in Brain and Spine
 
 
Answered by Dr. Erion Spaho 2 hours later
Brief Answer:
Not a common side effect of Keppra.

Detailed Answer:
Hello and thanks for using HealthcareMagic.

I have read your question and understand your concerns.

Cold hands is not a common adverse effect of Keppra use, but it may happen in rare cases especially in the long-term use of Keppra.

Despite the cause, the best thing to prevent or improve cold hands is to move them (actively or passively).

Avoiding low-temperature ambients and wearing gloves also may help in improving this issue.

Hope you found the answer helpful. Feel free to ask further.

Take care.


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor